Alert archive / Tennessee / Wind Advisories in 2022

Wind Advisory 10, NWS Morristown, TN

March 17, 20228 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Mar 17, 2022, 3:21 PM EDT for 8 counties in Tennessee. It took effect at Mar 18, 2022, 12:00 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2022, 3:21 PM EDT (19:21 UTC)
In effect from
Mar 18, 2022, 12:00 PM EDT
Expired
Mar 19, 2022, 3:35 AM EDT
In force
16 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2022-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2022-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

509 
WWUS74 KMRX 171921
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
321 PM EDT Thu Mar 17 2022

TNZ018-041-043-045-047-072-074-087-180800-
/O.NEW.KMRX.WI.Y.0010.220318T1600Z-220319T1200Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
321 PM EDT Thu Mar 17 2022

...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO 8 AM EDT
SATURDAY...

* WHAT...South or southeast winds 20 to 30 mph with gusts up to 45 
  mph expected.

* WHERE...East Tennessee mountains and foothills.

* WHEN...From noon Friday to 8 AM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
218 
WWUS74 KMRX 180734
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
334 AM EDT Fri Mar 18 2022

TNZ018-041-043-045-047-072-074-087-181545-
/O.CON.KMRX.WI.Y.0010.220318T1600Z-220319T1200Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
334 AM EDT Fri Mar 18 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 AM EDT
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east Tennessee.

* WHEN...From noon today to 8 AM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
771 
WWUS74 KMRX 181520
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1120 AM EDT Fri Mar 18 2022

TNZ018-041-043-045-047-072-074-087-182330-
/O.CON.KMRX.WI.Y.0010.220318T1600Z-220319T1200Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
1120 AM EDT Fri Mar 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected. 

* WHERE...East Tennessee mountains and foothills.

* WHEN...From noon today to 8 AM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
843 
WWUS74 KMRX 181928
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
328 PM EDT Fri Mar 18 2022

TNZ018-041-043-045-047-072-074-087-190330-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-220319T1200Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
328 PM EDT Fri Mar 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...East Tennessee mountains and foothills.

* WHEN...Until 8 AM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...A 84 mph wind gust was observed at Cove
  Mountain.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
333 
WWUS74 KMRX 190102
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
902 PM EDT Fri Mar 18 2022

TNZ018-041-043-045-047-072-074-087-191200-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-220319T1200Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
902 PM EDT Fri Mar 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...East Tennessee mountains and foothills.

* WHEN...Until 8 AM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
086 
WWUS74 KMRX 190735
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
335 AM EDT Sat Mar 19 2022

TNZ018-041-043-045-047-072-074-087-190845-
/O.CAN.KMRX.WI.Y.0010.000000T0000Z-220319T1200Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
335 AM EDT Sat Mar 19 2022

...WIND ADVISORY IS CANCELLED...

While winds are forecast to be below advisory criteria, gusty
westerly winds will continue through today.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 17, 1:23 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Mar 17, 1:23 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
123 PM EDT Thu Mar 17 2022

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

No significant changes were made to the forecast for this
afternoon. Fog is starting to dissipate and dry conditions are
expected this afternoon. Partly cloudy skies this afternoon will
allow temps to climb into the upper 60s and lower 70s. Kept temps
on the high side of guidance since highs yesterday were well above
guidance due to the late afternoon sunshine as the sun angle is
now getting higher.

McD

&&

.AVIATION...
18Z TAF DISCUSSION.

Conditions are finally starting to improve in the Valley as VFR
returns. VFR conditions will remain throughout this TAF cycle.
Late tomorrow morning rain will move in from the west ahead of
the next system. Some embedded thunder will be possible but
overall the chance is low on station.

McD

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             51  66  50  62  39 /  10  80  60  10   0
Knoxville McGhee Tyson Airport, TN  47  68  52  62  40 /   0  80  70  10   0
Oak Ridge, TN                       48  66  51  61  39 /   0  80  70  10   0
Tri Cities Airport, TN              44  70  52  62  39 /   0  50  50  20  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Mar 17, 3:28 AM EDT, 11 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
328 AM EDT Thu Mar 17 2022

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-180730-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
328 AM EDT Thu Mar 17 2022 /228 AM CDT Thu Mar 17 2022/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a marginal risk of severe thunderstorms in western and
southern portions of the area on Friday afternoon and evening.

On Wednesday, there is a potential for heavy rain that may lead
to flooding in some locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

Nearby

Wind Advisories in Tennessee, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.